Alert archive / North Dakota / Flash Flood Watches in 2011

Flash Flood Watch 2, NWS Grand Forks, ND

June 25, 20115 counties in North Dakota; Clay County, Wilkin County, Minnesota

NWS Grand Forks, ND issued this flash flood watch at Jun 25, 2011, 3:21 PM CDT for 5 counties in North Dakota; Clay County, Wilkin County, Minnesota. It took effect at Jun 26, 2011, 12:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2011, 3:21 PM CDT (20:21 UTC)
In effect from
Jun 26, 2011, 12:00 PM CDT
Expired
Jun 26, 2011, 10:09 PM CDT
In force
10 hr
Issued by
NWS Grand Forks, ND
Flood severity
None

Counties Clay County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 108 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2011-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2011-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WGUS63 KFGF 252021
FFAFGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
321 PM CDT SAT JUN 25 2011

...HEAVY RAINS POSSIBLE SUNDAY...

.A SLOW MOVING COLD FRONT WILL SAG THROUGH THE AREA TOMORROW.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE
FRONT. SOME OF THESE STORMS COULD PRODUCE HEAVY RAINFALL. SOILS
REMAIN SATURATED AND SOME RURAL ROADWAYS REMAIN WASHED OUT.
ADDITIONAL HEAVY RAIN COULD LEAD TO FLASH FLOODING AND COMPOUND
CURRENT PROBLEMS.

MNZ029-NDZ049-052-053-270000-
/O.NEW.KFGF.FF.A.0002.110626T1200Z-110627T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKIN-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...LISBON...GWINNER...
WAHPETON
321 PM CDT SAT JUN 25 2011

...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL MINNESOTA AND 
  SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN 
  WEST CENTRAL MINNESOTA...WILKIN. IN SOUTHEAST NORTH DAKOTA... 
  RANSOM...RICHLAND AND SARGENT. 

* FROM SUNDAY MORNING THROUGH SUNDAY EVENING

* THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A SLOW
  MOVING COLD FROM WHICH WILL SAG THROUGH THE AREA TOMORROW. SOME
  OF THESE STORMS COULD PRODUCE HEAVY RAINFALL OF UP TO 2 INCHES.

* SOILS REMAIN SATURATED AND ANY HEAVY RAINFALL WILL RUNOFF
  QUICKLY AFFECTING LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
VOELKER
4 follow-up statements
374 
WGUS63 KFGF 260929
FFAFGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
429 AM CDT SUN JUN 26 2011

...HEAVY RAINS POSSIBLE SUNDAY...

.A SLOW MOVING COLD FRONT WILL SAG THROUGH THE AREA TOMORROW.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE
FRONT. SOME OF THESE STORMS COULD PRODUCE HEAVY RAINFALL. SOILS
REMAIN SATURATED AND SOME RURAL ROADWAYS REMAIN WASHED OUT.
ADDITIONAL HEAVY RAIN COULD LEAD TO FLASH FLOODING AND COMPOUND
CURRENT PROBLEMS.

MNZ003-NDZ038-039-270600-
/O.EXB.KFGF.FF.A.0002.110626T1700Z-110627T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-BARNES-CASS-
INCLUDING THE CITIES OF...MOORHEAD...VALLEY CITY...FARGO
429 AM CDT SUN JUN 26 2011

...FLASH FLOOD WATCH IN EFFECT FROM NOON CDT TODAY THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF WEST CENTRAL MINNESOTA
  AND SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN
  WEST CENTRAL MINNESOTA...CLAY COUNTY. IN SOUTHEAST NORTH
  DAKOTA...BARNES AND CASS COUNTIES.

* FROM NOON CDT TODAY THROUGH LATE TONIGHT

* THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A SLOW
  MOVING COLD FRONT WHICH WILL SAG THROUGH THE AREA. SOME OF THESE
  STORMS COULD PRODUCE HEAVY RAINFALL OF UP TO 2 INCHES IN A SHORT
  DURATION.

* SOILS REMAIN SATURATED AND ANY HEAVY RAINFALL WILL RUNOFF 
  QUICKLY AFFECTING LOW LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MNZ029-NDZ049-052-053-270600-
/O.EXT.KFGF.FF.A.0002.110626T1700Z-110627T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILKIN-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...LISBON...GWINNER...
WAHPETON
429 AM CDT SUN JUN 26 2011

...FLASH FLOOD WATCH NOW IN EFFECT FROM NOON CDT TODAY THROUGH
LATE TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF WEST CENTRAL MINNESOTA AND SOUTHEAST NORTH
  DAKOTA...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL
  MINNESOTA...WILKIN COUNTY. IN SOUTHEAST NORTH
  DAKOTA...RANSOM...RICHLAND AND SARGENT COUNTIES.

* FROM NOON CDT TODAY THROUGH LATE TONIGHT

* THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A SLOW
  MOVING COLD FRONT WHICH WILL SAG THROUGH THE AREA. SOME OF THESE
  STORMS COULD PRODUCE HEAVY RAINFALL OF UP TO 2 INCHES IN A SHORT
  DURATION.

* SOILS REMAIN SATURATED AND ANY HEAVY RAINFALL WILL RUNOFF 
  QUICKLY AFFECTING LOW LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
TG
018 
WGUS63 KFGF 261138
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
638 AM CDT SUN JUN 26 2011

...HEAVY RAINS POSSIBLE...

.A SLOW MOVING COLD FRONT WILL SAG THROUGH THE AREA TODAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE
FRONT. SOME OF THESE STORMS COULD PRODUCE HEAVY RAINFALL. SOILS
REMAIN SATURATED AND SOME RURAL ROADWAYS REMAIN WASHED OUT.
ADDITIONAL HEAVY RAIN COULD LEAD TO FLASH FLOODING AND COMPOUND
CURRENT PROBLEMS.

MNZ003-029-NDZ038-039-049-052-053-270600-
/O.CON.KFGF.FF.A.0002.110626T1700Z-110627T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-WILKIN-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON
638 AM CDT SUN JUN 26 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON CDT TODAY
THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WEST CENTRAL MINNESOTA AND SOUTHEAST NORTH
  DAKOTA...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL
  MINNESOTA...CLAY AND WILKIN COUNTIES. IN SOUTHEAST NORTH
  DAKOTA...BARNES...CASS...RANSOM...RICHLAND AND SARGENT
  COUNTIES.

* FROM NOON CDT TODAY THROUGH LATE TONIGHT

* THUNDERSTORMS ARE EXPECTED TO MOVE INTO THIS AREA...ALONG AND
  AHEAD OF A SLOW MOVING COLD FRONT. SOME OF THESE STORMS COULD
  PRODUCE HEAVY RAINFALL OF UP TO 2 INCHES IN A SHORT DURATION.

* SOILS REMAIN SATURATED AND ANY HEAVY RAINFALL WILL RUNOFF
  QUICKLY AFFECTING LOW LYING AREAS. SINCE MIDNIGHT...PORTIONS OF
  THIS AREA HAVE RECEIVED RAINFALL WHICH HAS FURTHER SATURATED THE
  SOILS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
TG
772 
WGUS63 KFGF 262010
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
310 PM CDT SUN JUN 26 2011

...HEAVY RAINS POSSIBLE LATE THIS AFTERNOON AND EVENING...

.A SLOW MOVING COLD FRONT WILL SAG THROUGH THE AREA TODAY.
THUNDERSTORMS WILL SPREAD ACROSS THE REGION ALONG AND AHEAD OF THE
FRONT. SOME OF THESE STORMS COULD PRODUCE HEAVY RAINFALL. SOILS
REMAIN SATURATED AND SOME RURAL ROADWAYS REMAIN WASHED OUT.
ADDITIONAL HEAVY RAIN COULD LEAD TO FLASH FLOODING AND COMPOUND
CURRENT PROBLEMS.

MNZ003-029-NDZ038-039-049-052-053-270600-
/O.CON.KFGF.FF.A.0002.000000T0000Z-110627T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-WILKIN-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON
310 PM CDT SUN JUN 26 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WEST CENTRAL MINNESOTA AND SOUTHEAST NORTH 
  DAKOTA...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL 
  MINNESOTA...CLAY AND WILKIN. IN SOUTHEAST NORTH DAKOTA... 
  BARNES...CASS...RANSOM...RICHLAND AND SARGENT. 

* UNTIL 1 AM CDT MONDAY

* THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS ACROSS THE
  AREA LATE THIS AFTERNOON AND EVENING. SOME OF THESE STORMS
  COULD PRODUCE HEAVY RAINFALL OF UP TO 2 INCHES IN A SHORT
  DURATION.

* SOILS REMAIN SATURATED AND ANY HEAVY RAINFALL WILL RUNOFF 
  QUICKLY AFFECTING LOW LYING AREAS. SINCE MIDNIGHT...PORTIONS 
  OF THIS AREA HAVE RECEIVED RAINFALL WHICH HAS FURTHER 
  SATURATED THE SOILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
710 
WGUS63 KFGF 270309
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
1009 PM CDT SUN JUN 26 2011

...EXCESSIVE RAIN ARE NOT EXPECTED FOR THE REST OF THE EVENING...

.NO SIGNIFICANT RAIN IS EXPECTED FOR THE REST OF THE EVENING SO THE
FLASH FLOOD WATCH HAS BEEN CANCELLED. 

MNZ003-029-NDZ038-039-049-052-053-270415-
/O.CAN.KFGF.FF.A.0002.000000T0000Z-110627T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-WILKIN-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON
1009 PM CDT SUN JUN 26 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL MINNESOTA AND
SOUTHEAST NORTH DAKOTA HAS BEEN CANCELLED. NO SIGNIFICANT RAIN IS
EXPECTED FOR THE REST OF THE EVENING FOR THE WATCH HAS BEEN
CANCELLED. 

$$

HOPPES

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood watch went out at Jun 25, 2:30 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 25, 2:30 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
230 PM CDT SAT JUN 25 2011

.DISCUSSION...FORECAST CHALLENGE CONCERNS T THREAT REMAINDER OF
WEEKEND HEAVY RAIN POTENTIAL AND TEMPERATURES. STILL SOME
DIFFERENCES ON TIMING OF COLD FRONTAL BOUNDARY AND SURFACE LOW
CENTER PLACEMENT HOWEVER MODELS COMING INTO A LITTLE BETTER
CONSENSUS. WITH GEM AND NAM TRENDING FARTHER SOUTH SIMILAR TO
GFS/ECMWF WILL TREND FORECAST TO GFS/ECMWF SOLUTION.

EARLY AFTERNOON SURFACE LOW POSITION NEAR MT/SD/WY BORDER BEST
DEPICTED BY GFS. ASSOCIATED SURFACE BOUNDARY EXTENDS FROM SW ND INTO
N CENTRAL ND. AS SHORT WAVE OVER W MT LIFTS NE THIS AREA LOOKS TO
BE THE FAVORED LOCATION FOR DEEP CONVECTIVE DEVELOPMENT LATER THIS
AFTERNOON. EAST OF BOUNDARY AND INTO LOCAL FORECAST AS FAR EAST AS
THE VALLEY AREA DEWPOINTS HAVE RISEN INTO THE LOWER 60S HOWEVER
LOOKS TO BE SUFFICIENT CIN IN PLACE TO LIMIT ANY EARLY DEVELOPMENT.
THIS EVENING HOWEVER MODELS SPREAD 1000-1500 J/KG CAPE ACROSS REGION
ALONG WITH SUFFICIENT INSTABILITY. SO ANY CONVECTION TO OUR WEST
SHOULD HOLD TOGETHER AS IT PROPAGATES E. AT THIS POINT UNSURE OF
AREAL COVERAGE OF STORMS SO AM HESITANT TO GO HIGHER THAN CHANCE
POPS. LOW LEVEL JET NOT IMPRESSIVE SO WOULD EXPECT CONVECTION TO
DIMINISH AFT SUNSET. FAVORED INSTABILITY AND CAPE WOULD FAVOR ANY
LATE NIGHT CONVECTION ACROSS SOUTHERN FA. WITH THERMAL RIDGE OVER FA
EXPECT TEMPERATURES TO HOLD UP OVERNIGHT.

COLD FRONT WILL SAG SOUTHWARD SUNDAY. HOW FAR BOUNDARY DROPS WILL
DETERMINE WHERE BEST POTENTIAL FOR CONVECTION/SEVERE POTENTIAL WILL
BE. OVERALL MODEL CONSENSUS IS HAVING BOUNDARY BISECTING FA FROM NE
TO SW EARLY AFTERNOON AND SAGGING SLOWLY SOUTH AS IT BECOMES
PARALLEL TO UPPER FLOW. ASSOCIATED SURFACE LOW POSITION ALONG
BOUNDARY WILL HAVE AN IMPACT ON BETTER CONVECTIVE POTENTIAL AND
SEVERE MODE BUT MODELS VARY WITH THIS. AT THIS POINT SOUTHEAST HALF
OF FA LOOKS TO HAVE BEST POTENTIAL FOR PCPN. PRECIPITABLE H2O VALUES
AHEAD OF BOUNDARY AROUND 1.5 INCHES SO WILL NEED TO MONITOR FOR
LOCALLY HEAVY RAIN POTENTIAL. FLASH FLOOD GUIDANCE BETWEEN 2 TO 3
INCHES HOWEVER GROUND REMAINS SATURATED FROM RAINS EARLIER IN THE
WEEK. MOST RECENT RAINS ALSO WASHED OUT MANY RURAL ROADS IN RANSOM
COUNTY. FOR THIS WILL ISSUE FLASH FLOOD WATCH FOR FAR SOUTHERN
COUNTIES. TEMPERATURES TRICKY AND DEPENDENT ON FRONTAL LOCATION AND
CLOUD TRENDS. MODEL INTEGRATED RH FIELDS SHOWING POTENTIAL FOR QUITE
A BIT OF CLOUD COVER WHICH WOULD HOLD TEMPERATURES/INSTABILITY DOWN.

CONVECTION SHOULD CONTINUE TO PROPAGATE SOUTH AND EAST SUNDAY
EVENING CLEARING MOST OF FA BY EARLY AM. COOLEST TEMPERATURES
EXPECTED ACROSS NW FA AS COLD ADVECTION KICKS IN.

TEMPERATURES WILL BE COOLER MONDAY AS COLD ADVECTION SPREADS ACROSS
FA IN WAKE OF CFP. CONFIDENCE LOW ON PCPN OR T POTENTIAL HOWEVER FOR
NOW WILL FOLLOW PERSISTENCE.

WE WILL THEN DRY OUT TUESDAY AS HIGH BUILDS IN. TEMPERATURES LOOK TO
BE BLO AVERAGE BASED ON THERMAL COLUMN.

.LONG TERM [TUESDAY NIGHT - FRIDAY]...

THE REGION SHOULD GET SOME WARM AND DRY WEATHER FOR THE MIDDLE OF
THE WEEK. SOME MODELS INDICATE A LITTLE PCPN THROUGH THURSDAY...BUT
THINK HIGH PRESSURE WILL BE THE DOMINANT FACTOR...SO REMOVED ANY
MENTION OF PCPN. THE MAIN CHALLENGE FOR THIS FORECAST DEALS WITH A
COLD FRONT PASSAGE LATER IN THE PERIOD. THE MODELS HAVE SIGNIFICANT
DIFFERENCES AS FAR AS TIMING...WITH THE GFS MUCH SLOWER THAN THE
ECMWF AND GEM. IT IS TOO DIFFICULT TO DETERMINE THE TIMING YET SINCE
IT IS STILL SO FAR OUT...SO MUCH OF THE LATER PERIOD INCLUDES POPS
FOR THUNDERSTORMS.

&&

.AVIATION...

MUCH OF THE REGION HAS FAIRLY CLEAR SKIES...BUT THERE ARE POCKETS OF
SCT/BKN MVFR AND LOW END VFR CIGS...SUCH AS NEAR KFAR. A COLD FRONT
IS EXPECTED TO ADVANCE EASTWARD INTO NORTHEASTERN ND THIS
EVENING...AND BEGIN TO STALL ACROSS NORTHWESTERN MN AND EASTERN ND
TOMORROW MORNING. THE FRONT WILL BRING SHOWERS AND
THUNDERSTORMS...BUT IT IS STILL DIFFICULT TO DETERMINE THE TIMING
AND COVERAGE. THEREFORE...HELD OFF BLANKETING ANY PARTICULAR SITE
WITH AN EXTENDED PERIOD OF -TSRA...AND INSTEAD INCLUDED -RA AND CB
TO GET THE POINT ACROSS THAT THERE IS THE POTENTIAL THREAT OF
THUNDERSTORMS. SINCE THE COLD FRONT WILL PASS THROUGH KDVL
FIRST...THERE IS MORE DETAIL TO OFFER...AND A TEMPO GROUP OF -TSRA
WAS INCLUDED FOR THE EARLY EVENING. THE WINDS ALONG THE FRONT MAY BE
FAIRLY LIGHT AND VARIABLE...BUT ANY THUNDERSTORMS COULD CAUSE GUSTY
AND ERRATIC WINDS. SEVERE WEATHER IS NOT EXPECTED...BUT THERE MAY BE
SOME STRONGER STORMS WITH SMALL HAIL.

&&
.HYDROLOGY...
MINOR TO MODERATE FLOODING CONTINUES AROUND THE SHEYENNE RIVER ITS
ENTRY INTO THE MAIN STEM OF THE RED RIVER...ALONG WITH THE GRAND
FORKS AND OSLO AREA. MAJOR FLOODING IS NOW OCCURRING AT THE WEST
FARGO DIVERSION ALONG THE SHEYENNE. THIS IS A RESULT OF RECENT
HEAVY RAINS IN SOUTHEASTERN NORTH DAKOTA...AND THE FLOODING SHOULD
BE FAIRLY SHORT IN DURATION. HOWEVER...MORE RAINFALL IS EXPECTED
ACROSS THIS AREA SUNDAY EVENING AS THE NEXT SYSTEM MOVES THROUGH.
THIS COULD ALSO BRING RURAL FLOODING IN SOUTHEASTERN NORTH DAKOTA...
AS THE RECENT RAINS HAVE SATURATED THE SOILS AND CAUSED SEVERAL
WASHOUTS OF ROADS IN THE AREA...ESPECIALLY IN RANSOM COUNTY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR      NDZ049-052-053.

MN...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR      MNZ029.

&&

VOELKER/G2/SPEICHER
Hazardous weather outlook, Jun 25, 5:36 AM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
536 AM CDT SAT JUN 25 2011

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-261045-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
536 AM CDT SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN
NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THROUGHOUT
THE DAY. THUNDERSTORM CHANCES WILL INCREASE ACROSS EASTERN NORTH
DAKOTA THIS AFTERNOON AND EVENING. SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME...BUT SOME STORMS MAY BE CAPABLE OF
PRODUCING SMALL HAIL AND GUSTY WIND.

IN ADDITION...RIVER FLOODING WILL CONTINUE AT SEVERAL LOCATIONS
ACROSS THE RED RIVER BASIN DUE TO RECENT RAINFALL. REFER TO THE
LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON
SPECIFIC LOCATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT AS
A COLD FRONT MOVES ACROSS THE REGION. SOME STORMS MAY BE SEVERE
WITH LARGE HAIL AND DAMAGING WIND...ESPECIALLY ACROSS THE SOUTHERN
RED RIVER VALLEY AND ADJACENT PORTIONS OF WEST CENTRAL MINNESOTA.
ISOLATED TORNADOES AND PERIODS OF HEAVY RAIN ARE ALSO POSSIBLE.
STAY TUNED FOR FURTHER UPDATES.

IN ADDITION...RIVER FLOODING WILL CONTINUE AT SEVERAL LOCATIONS
ACROSS THE RED RIVER BASIN DUE TO RECENT RAINFALL. REFER TO THE
LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON
SPECIFIC LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ROGERS

Nearby

Flash Flood Watches in North Dakota, 2011Flash Flood Watches in Minnesota, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.